Alert archive / Missouri / Dense Fog Advisories in 2021
Dense Fog Advisory 7, NWS St. Louis, MO
NWS St. Louis, MO issued this dense fog advisory at Sep 25, 2021, 5:06 AM CDT for 15 counties in Missouri; 8 counties in Illinois. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2021, 5:06 AM CDT (10:06 UTC)
- Expired
- Sep 25, 2021, 9:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS St. Louis, MO
All 23 counties
Adams County, IL, Brown County, IL, Calhoun County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Montgomery County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 90 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.1 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2240 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
289 WWUS73 KLSX 251006 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 506 AM CDT Sat Sep 25 2021 ILZ058>060-095>099-MOZ018-019-026-027-034>036-041-042-047-048- 050>052-060-251400- /O.NEW.KLSX.FG.Y.0007.210925T1006Z-210925T1400Z/ Adams IL-Audrain MO-Boone MO-Brown IL-Calhoun IL-Callaway MO- Cole MO-Greene IL-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Marion MO-Moniteau MO-Monroe MO-Montgomery IL- Montgomery MO-Pike IL-Pike MO-Ralls MO-Shelby MO-Warren MO- Including the cities of Bowling Green, Columbia, Fulton, Hannibal, Jefferson City, Litchfield, Mexico, Mount Sterling, Pittsfield, and Quincy 506 AM CDT Sat Sep 25 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Visibility 1/4 mile or less in dense fog. * WHERE...Portions of central, east central and northeast Missouri and south central, southwest and west central Illinois. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. * ADDITIONAL DETAILS...Expect rapidly changing visibility conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ Carney
1 follow-up statement
861 WWUS73 KLSX 251408 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 908 AM CDT Sat Sep 25 2021 ILZ058>060-095>099-MOZ018-019-026-027-034>036-041-042-047-048- 050>052-060-251515- /O.EXP.KLSX.FG.Y.0007.000000T0000Z-210925T1400Z/ Greene IL-Macoupin IL-Montgomery IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Knox MO-Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole MO- Callaway MO-Montgomery MO-Lincoln MO-Warren MO- Including the cities of Mount Sterling, Columbia, Quincy, Pittsfield, Mexico, Litchfield, Bowling Green, Jefferson City, Hannibal, and Fulton 908 AM CDT Sat Sep 25 2021 ...DENSE FOG ADVISORY HAS EXPIRED... The threat has ended as visibilities continue to gradually improve as the fog slowly dissipates this morning. $$ GKS
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this dense fog advisory went out at Sep 25, 3:38 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Sep 25, 3:38 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 338 AM CDT Sat Sep 25 2021 .SHORT TERM... (Through Late Tonight) Issued at 338 AM CDT Sat Sep 25 2021 A cold front is moving southeast through the forecast area this morning. Showers just ahead of the front over southwest and south central Illinois will continue moving east southeast, and should be out of the area before sunrise. Also monitoring an area of fog over northeast Missouri and west central Illinois behind the front. Satellite imagery is hinting that the densest fog is along and near the Mississippi River, though it is expanding to the southeast, and there may be a need for an advisory if this expansion continues. Fog should dissipate after sunrise, and the remainder of the day is expected to be mostly sunny. A cool high pressure system will build across Missouri and Illinois today, bringing temperatures back into the low to mid 70s. The high will continue building east-southeast tonight providing light and variable wind and a clear sky. These conditions are excellent for radiational cooling, and lows tonight should drop into the upper 40s to low 50s. Carney .LONG TERM... (Sunday through Friday) Issued at 338 AM CDT Sat Sep 25 2021 By Sunday, a broad upper level ridge will steadily move eastward and into the central US and Mississippi Valley. Meanwhile, a tightening pressure gradient will also bring the return of breezy southwesterly surface winds, which will persist through Tuesday. As a result, a distinct warming trend is expected on these days, with temperatures expected to peak Monday and Tuesday. The combination of significant 850 mb temperature anomalies and narrow ensemble spreads support a high confidence forecast of well above normal temperatures during this period, perhaps approaching all time record highs Monday and Tuesday. Meanwhile, precipitation chances will be near zero Sunday through Tuesday, along with relatively little cloud cover. By Wednesday, the upper ridge is expected to amplify, but also gradually move to the east. As this occurs, the upper flow regime is expected to become more southwesterly, and this may open the door for shortwaves originating in the southern rockies to at least approach the area over the latter half of the week. However, significant ensemble spread remains during this period, leading to below average forecast confidence. Overall, precipitation chances increase slightly Wednesday onward, although much better chances will exist farther to the west across the central plains. Carney && .AVIATION... (For the 06z TAFs through 06z Saturday Night) Issued at 1052 PM CDT Fri Sep 24 2021 Confidence remains high that VFR flight conditions will exist at all local terminals through the forecast period. A cold front is currently moving through Missouri and Illinois, and is now south of KUIN, KCOU, and KJEF. The narrow band of post-front showers is making its way through the vicinity of these three terminals. So far, even the heaviest cores that have been sampled did not produce sub- VFR visibilities, and this trend is expected to continue. Over the next few hours, the front will move over the KSUS, KSTL, and KCPS terminals. Winds in turn will shift to out of the west/northwest, and the band of showers will also pass over these terminals. Again, confidence is high that visibilities will remain VFR. As the front and showers progress southeastward away from all local terminals during the early morning hours, the mid-level clouds are expected to clear from west to east. Model guidance has been bouncing back and forth on fog development in the vicinity of KCOU and KJEF right around sunrise Saturday morning, but confidence is currently high that these terminals will remain fog-free. Elmore && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 76 57 84 67 / 0 0 0 0 Quincy 72 52 83 66 / 0 0 0 0 Columbia 75 52 87 66 / 0 0 0 0 Jefferson City 75 50 87 66 / 0 0 0 0 Salem 73 50 80 61 / 0 0 0 0 Farmington 73 50 82 61 / 0 0 0 0 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Sep 25, 3:54 AM CDT, 1 hour 12 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 354 AM CDT Sat Sep 25 2021 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-260900- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 354 AM CDT Sat Sep 25 2021 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Carney
Nearby
Dense Fog Advisories in Missouri, 2021Dense Fog Advisories in Illinois, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.